Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 101, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2017, 4:46 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2017, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 13, 2017, 5:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:46 PM EDT | HAIL 0.25 | 2 Se Oregon Hill, NC | |
| Jun 13, 4:46 PM EDT | HAIL 0.88 | 1 Ese Oregon Hill, NC | HAIL UP TO NICKEL SIZE. TIME ESTIMATED BY RADAR |
| Jun 13, 5:00 PM EDT | TSTM WND DMG | 4 Sse Mayfield, NC | ONE SMALL TREE DOWN BLOCKING PART OF HIGHWAY 29 NEAR RUFFIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
303
WUUS51 KRNK 132046
SVRRNK
NCC033-157-132145-
/O.NEW.KRNK.SV.W.0101.170613T2046Z-170613T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
446 PM EDT TUE JUN 13 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northeastern Rockingham County in north central North Carolina...
Western Caswell County in north central North Carolina...
* Until 545 PM EDT
* At 446 PM EDT, a severe thunderstorm was located over Oregon Hill,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Reidsville...
Wentworth...
Bethel...
Camp Springs...
and Mayfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3634 7973 3654 7966 3654 7941 3627 7939
TIME...MOT...LOC 2046Z 247DEG 9KT 3643 7963
HAIL...1.00IN
WIND...60MPH
$$
DS3 follow-up statements
249
WWUS51 KRNK 132113
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
513 PM EDT TUE JUN 13 2017
NCC033-157-132145-
/O.CON.KRNK.SV.W.0101.000000T0000Z-170613T2145Z/
Rockingham NC-Caswell NC-
513 PM EDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN ROCKINGHAM AND WESTERN CASWELL COUNTIES...
At 513 PM EDT, severe thunderstorms were located along a line
extending from Pelham to near Lawsonville, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bethel...
Camp Springs...
Mayfield...
Quick...
and Ruffin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3654 7941 3627 7939 3632 7963 3654 7956
TIME...MOT...LOC 2113Z 271DEG 14KT 3652 7946 3635 7958
HAIL...1.00IN
WIND...60MPH
$$
DS600
WWUS51 KRNK 132134
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
534 PM EDT TUE JUN 13 2017
NCC157-132141-
/O.CAN.KRNK.SV.W.0101.000000T0000Z-170613T2145Z/
Rockingham NC-
534 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKINGHAM
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3627 7939 3630 7953 3643 7947 3642 7940
TIME...MOT...LOC 2131Z 246DEG 9KT 3628 7945
$$
NCC033-132145-
/O.CON.KRNK.SV.W.0101.000000T0000Z-170613T2145Z/
Caswell NC-
534 PM EDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN CASWELL COUNTY...
At 531 PM EDT, radar indicated that storms have exited the warning
area. However, a new thunderstorm was developing south of the warned
area and moving northeast. If this storms continues to intensify, it
may soon produce large hail or damaging winds. A strengthening
thunderstorm was located near Camp Springs, moving northeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camp Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3627 7939 3630 7953 3643 7947 3642 7940
TIME...MOT...LOC 2131Z 246DEG 9KT 3628 7945
HAIL...1.00IN
WIND...60MPH
$$
DS311
WWUS51 KRNK 132149
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
549 PM EDT TUE JUN 13 2017
NCC033-132159-
/O.EXP.KRNK.SV.W.0101.000000T0000Z-170613T2145Z/
Caswell NC-
549 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN CASWELL COUNTY HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However small
hail and gusty winds are still possible with this thunderstorm,
especially the area east of Camp Springs and west of Jericho.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3627 7939 3630 7953 3643 7947 3642 7940
TIME...MOT...LOC 2149Z 247DEG 9KT 3630 7940
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:56 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 13, 3:56 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 356 PM EDT Tue Jun 13 2017 .SYNOPSIS... Strong high pressure centered along the southeast Atlantic coast will provide summer-like weather with very warm, hazy, and humid conditions. Increasing moisture will lead to a daily threat of showers and thunderstorms into early next week. && .NEAR TERM /THROUGH WEDNESDAY/... As of 300 PM EDT Tuesday... High pressure located off the southeast Atlantic coast will continue a warm moist southwesterly flow of unstable air across the region. A mid-upper level low and related cold pool aloft will travel slowly east across our area this afternoon into tonight. Outflow boundaries from this morning convection across West Virginia associated with shortwave rolling around the upper ridge helping enhance convection. Scattered to numerous shower and thunderstorm along the mountains will travels eastward into Piedmont into tonight. Some of the storms will contain heavy rains and gusty winds. Any training or slow moving storms could contain heavy rains and potential flooding. The higher pwats values around 1.5 inches and mean wind less than 15 kts support better flooding potential in the west as highlighted with the marginal area in day 1 excessive rainfall. The Day One convective outlook only indicated general thunderstorms for forecast area. However, the combination of healthy DCAPE and decent LIs may result in pulse severe thunderstorms. The main threats will be hail and damaging winds. Showers and thunderstorms will taper off quickly tonight with the loss of solar heating. However, a few showers may linger tonight mainly in the west. The combination of low level moisture and light winds will result in areas of fog overnight especially where it rains. Low temperatures tonight will range from the the upper 50s in the mountains in the mountains the upper 60s in the Piedmont. Scattered showers and thunderstorms are expected Wednesday with abundant moisture lifting northward along the Appalachians and strong daytime heating. A backdoor cold front will move southwestward over the area Wednesday into Wednesday night. Very weak flow aloft and negligible vertical shear suggest development of loosely organized pulse storms with potential for some cells to produce microbursts with strong surface winds during the afternoon and evening. The Day Two convective outlook has highlighted entire forecast area in a marginal risk for Wednesday. Convection will begin along the ridges and gradually spread east during the afternoon. Locally heavy rains are possible with slow moving or training thunderstorms with increasing PWAT. Light winds aloft may also promote slow storm movement especially in the west, making for prolonged periods of heavy rain for some locations. High temperatures Wednesday will vary from the upper 70s in the mountains to the lower 90s in the east. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 340 PM EDT Tuesday... Scattered showers and storms likely to linger into the overnight hours, especially in the northeast part of the County Warning Area closer to the support of the backdoor frontal boundary. Any severe threat should diminish by late evening with loss of heating but will need to watch for isolated flash flooding with potential for training of storms as weak steering flow from west will be fighting slow movement of boundary from the opposite direction. By Thursday the focus shifts more to the west with convergence near mountains with the weak surface boundary and also an approaching weak upper wave moving in from the west. Some models suggest a more organized system coming in late evening to overnight, while most show typical diurnal development over higher terrain earlier in the afternoon. In any case, Thursday looks like potentially a higher coverage day, at least west of the Blue Ridge, as well as better chances for isolated flash flooding and isolated severe. Storm motions should still be relatively slow from the west as well. Friday could be more of the same but with a focus more along and east of the Blue Ridge if timing of models is correct, with a weak surface trough just east of the Blue Ridge and another weak upper wave approaching late in the day. Keeping likely showers and storms both Thurs and Fri with some lingering thunderstorm chances into overnight hours but diminishing in coverage, especially late Friday night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 355 pm EDT Tuesday... Moist pattern persists through the weekend but upper ridge shifts deepens in amplitude a bit as upper trough slowly digs in across the Great Lakes region and turns the mean flow more from the SW as opposed to W. No obvious upper disturbances over the weekend so coverage of diurnal convection may be a little reduced compared to the previous couple of days, and may die off more quickly overnight. Warm and humid conditions during the day will continue. Then upper trough swings through most likely on Monday as models are in fairly good agreement with this, and associated cold front appears likely to come through during the daytime hours. If so, Monday could be the best chances for more widespread severe activity as shear increases just enough for better organization. With many days of scattered convection preceding it, this would likely also bring an increased flash flood threat as most locations bound to have more saturated conditions. At this point Tuesday appears to be somewhat drier behind the front, although some ensemble model members as well as the Canadian model suggest front may not get too far east and may be lingering precip chances. For now kept PoPs below 15 percent and lowered temps and dew pts a few degrees from Monday, but not highly confident in the front moving all the way through and will have to watch closely the signals from a couple models showing more tropical moisture trying to get up here by mid next week, but for now those solutions do not seem likely. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 140 PM EDT Tuesday... High pressure will remain along the southeast Atlantic Coast this afternoon into Wednesday. This will support mainly VFR conditions through the TAF valid period with the exception of brief periods of scattered MVFR due to diurnally driven deep convection and patchy fog/haze. MVFR/IFR scattered deep convection in the mountains will move east this afternoon and drift east into the piedmont before dissipating near sunset. A few showers will may linger overnight mainly in the west. Scattered MVFR convection will continue Wednesday as backdoor cold front approaches from the northern Virginia. High confidence in ceilings, visibilities and winds during the taf period. Extended Aviation Discussion... Deep Gulf moisture will spread north and northeast from the Midsouth and Southeast U.S. into the Mid-Atlantic region through midweek. Expect an increase in diurnally driven showers and thunderstorms, with scattered to numerous coverage is anticipated Wednesday afternoon as a backdoor cold front approaches from northern VA. This front will linger in the area Wednesday night through Thursday before retreating back to the north. A stronger cold front and upper-level disturbance will arrive from the west late in the week. Therefore, expect scattered to numerous convective activity, mainly during the afternoon and evenings, throughout the week beginning Wednesday. Wed-Fri offer the best opportunities for widespread showers and thunderstorms and extended periods of sub-VFR ceilings and visibilities. In addition, radiational late night/early morning fog will be on the increase once daily showers and thunderstorms commence, hence Wednesday morning onward. Unsettled weather continues into the weekend. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...KK/PM NEAR TERM...KK SHORT TERM...SK LONG TERM...SK AVIATION...KK/PM
Hazardous weather outlook, Jun 13, 3:19 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 319 PM EDT Tue Jun 13 2017 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-141930- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 319 PM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms are expected this afternoon into tonight. Some of the storms will be severe this afternoon into tonight with hail and gusty winds. Slow movement will also lead to locally heavy rain and potential for poor drainage flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong storms are possible Wednesday, some marginally severe with the potential for damaging wind and large hail. Thunderstorms Thursday and into the weekend may also pulse into locally strong to marginally severe levels. However, the probability of widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 13, 2:54 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
254 PM EDT TUE JUN 13 2017
NCZ001>004-018>020-131930-
Stokes-Surry-Yadkin-Ashe-Wilkes-Watauga-Alleghany-
254 PM EDT TUE JUN 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ALLEGHANY AND CENTRAL SURRY COUNTIES IN NORTHWESTERN
NORTH CAROLINA...WEST CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH
CAROLINA...WILKES...SOUTHEASTERN WATAUGA...SOUTHEASTERN ASHE AND
NORTHWESTERN YADKIN COUNTIES IN NORTHWESTERN NORTH CAROLINA...
At 254 PM EDT, radar indicated strong thunderstorms were located
scattered along a line extending from Ararat to Aho. Movement was
southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Boone...
Mount Airy...
North Wilkesboro...
Elkin...
and Wilkesboro.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3609 8146 3609 8147 3610 8148 3610 8151
3612 8155 3612 8162 3619 8169 3638 8147
3648 8052 3635 8035 3608 8145
TIME...MOT...LOC 1854Z 307DEG 14KT 3642 8055 3617 8160
DSLocal storm report, Jun 13, 3:06 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 4 N EAGLE ROCK 37.69N 79.81W
06/13/2017 E1.00 INCH BOTETOURT VA TRAINED SPOTTER
0254 PM TSTM WND DMG 4 N EAGLE ROCK 37.69N 79.81W
06/13/2017 BOTETOURT VA TRAINED SPOTTER
TWO TREES DOWN NEAR INTERSECTION OF BOTETOURT RD AND GALA
LOOP RD.
&&
JRUCKMANSpecial weather statement, Jun 13, 3:36 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
336 PM EDT TUE JUN 13 2017
VAZ024-034-035-132015-
Amherst-Bedford-Rockbridge-
336 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN ROCKBRIDGE...NORTHEASTERN BEDFORD AND SOUTHWESTERN
AMHERST COUNTIES...
At 335 PM EDT, a strong thunderstorm was located over Natural Bridge,
moving southeast at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Glasgow...
Big Island...
Coleman Falls...
Snowden...
and Naola.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3752 7916 3745 7924 3745 7927 3743 7927
3740 7930 3753 7951 3753 7950 3758 7958
3760 7957 3764 7964 3775 7953
TIME...MOT...LOC 1935Z 303DEG 28KT 3764 7952
LocontoLocal storm report, Jun 13, 3:51 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 2 E ROANOKE 37.27N 79.91W
06/13/2017 CITY OF ROANOKE VA 911 CALL CENTER
TREE DOWN ON DALE AVE. TIME RADAR ESTIMATED.
0242 PM TSTM WND DMG 2 SE ROANOKE 37.25N 79.93W
06/13/2017 CITY OF ROANOKE VA 911 CALL CENTER
TREE DOWN ON RIVERLAND RD SE. TIME RADAR ESTIMATED.
0242 PM TSTM WND DMG 2 ENE ROANOKE 37.29N 79.93W
06/13/2017 CITY OF ROANOKE VA 911 CALL CENTER
TREE DOWN ON WAYNE ST NE. TIME RADAR ESTIMATED.
&&
JRUCKMANSpecial weather statement, Jun 13, 4:26 PM EDT, 20 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 426 PM EDT TUE JUN 13 2017 NCZ005-VAZ044-132100- Rockingham-Pittsylvania- 426 PM EDT TUE JUN 13 2017 ...A LINE OF ISOLATED STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ROCKINGHAM AND SOUTHWESTERN PITTSYLVANIA COUNTIES... At 425 PM EDT, radar indicated strong thunderstorms isolated along a line extending from near Callands to near Draper. The storms are nearly stationary. Winds in excess of 30 mph and half inch hail are possible with these storms. Locations impacted include... Danville... Mayfield... and Swansonville. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3686 7941 3646 7956 3650 7968 3688 7955 TIME...MOT...LOC 2025Z 318DEG 2KT 3682 7951 3652 7963 DS
Local storm report, Jun 13, 4:40 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 1 W BROOKS CROSSROADS 36.12N 80.79W
06/13/2017 YADKIN NC BROADCAST MEDIA
TREE DOWN BLOCKING ROD IN HAMPTONVILLE. RELAYED VIA
TWITTER FROM WFMY. TIME RADAR ESTIMATED.
&&
JRUCKMANThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:54 PM EDT | Special Weather Statement | RNK | Surry, Wilkes | 36 min |
| Jun 13, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 63 min |
| Jun 13, 3:24 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Yadkin | 66 min |
| Jun 13, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 60 min |
| Jun 13, 5:48 PM EDT | Special Weather Statement | RNK | Caswell | 27 min |
| Jun 13, 6:08 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 33 min |
| Jun 13, 6:23 PM EDT | Special Weather Statement | RNK | Caswell | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.